Hi I am new to this site and i am on my second round of bcg treatments since Feb 2013. I have now developed trigger thumbs in both and they both started at the same time.. also a couple of fingers get it occasionally .. My uro says i shouldn't get any side effects from the treatments.. I am a 54 yr old woman. any advice or suggestions would be great... i just try to take one day at a time..
Trigger thumbs would not be a side effect of BCG. They often occur as we get "older." DON'T YOU JUST HATE IT WHEN THE DOCTOR SAYS THAT?
Side effect of BCG can include bleeding from the bladder, low fevers, a lot of fatigue, abdominal pain...for the most part, things in the abdominal/bladder region. Systemic side effects...very rare...would be a high fever and illness.
Keep up with those BCG treatments....they are the very best thing for bladder cancer.
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
I am NOT a doctor.....but IF I was, I would not rule BCG treatments out as a cause for trigger fingers. As a less common side effect, Medac, a supplier of BCG for intravesical treatment of bladder cancer in Europe, is listing joint inflammation (arthritis) and joint pain (arthralgia) as less common possible side effects. Trigger fingers could be caused by rheumatoid arthritis. Rheumatoid arthritis is an autoimmune disease, so Medacs statement make sense to me, as the BCG treatment is suppose to boost the immune system.
I have not got BCG myself, but what I have read, almost everyone get some side effects! But, for most people, it is worth it, as it is the best available treatment.
How weird. I have just developed a trigger thumb for the first time less than a month before being diagnosed with a growth on my bladder. Makes me wonder if it could be related. In fact, I had my cystoscopy and then went to my appt about my thumb!